Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 111, NWS Bismarck, ND

August 20, 2014Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 20, 2014, 5:43 PM CDT for Morton County, North Dakota. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2014, 5:43 PM CDT (22:43 UTC)
Expired
Aug 20, 2014, 6:30 PM CDT
In force
47 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Morton County, ND

The radar

The Bismarck radar (KBIS), 82 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 5:55 PM CDTHAIL 15 S Hebron, ND40 MPH WIND. 2.50 INCHES OF RAIN WITH STANDING WATER IN THE FARM YARD.
Aug 20, 6:00 PM CDTTSTM WND GST 605 S Glen Ullin, NDNEAR ZERO VISIBILITY FOR A BRIEF PERIOD IN VERY HEAVY RAIN. HARD TIME KEEPING CAR ON THE ROAD AS TRAVELER DROVE NORTH ON ND HIGHWAY 49. NO HAIL. REPORT RELAYED FROM PUBLIC THROUGH EMERGENCY MANAGEMENT TO NWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 5:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS53 KBIS 202243
SVRBIS
NDC059-202330-
/O.NEW.KBIS.SV.W.0111.140820T2243Z-140820T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
543 PM CDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 630 PM CDT

* AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  HEBRON...OR 35 MILES SOUTH OF BEULAH...AND MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GLEN ULLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAIN WAS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AND STREETS IN TOWN.

&&

LAT...LON 4698 10167 4672 10162 4672 10209 4698 10210
TIME...MOT...LOC 2242Z 261DEG 13KT 4679 10201

HAIL...1.00IN
WIND...60MPH

$$

HEINERT/MARTIN
4 follow-up statements
104 
WUUS53 KBIS 202251 CCA
SVRBIS
NDC059-202330-
/O.COR.KBIS.SV.W.0111.140820T2243Z-140820T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
543 PM CDT WED AUG 20 2014

...THIS SEVERE THUNDERSTORM WARNING IS FOR WESTERN MORTON COUNTY. IT 
WAS INCORRECTLY LABELED AS EASTERN MORTON COUNTY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 630 PM CDT

* AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  HEBRON...OR 35 MILES SOUTH OF BEULAH...AND MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GLEN ULLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAIN WAS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AND STREETS IN TOWN.

&&

LAT...LON 4698 10167 4672 10162 4672 10209 4698 10210
TIME...MOT...LOC 2242Z 261DEG 13KT 4679 10201

HAIL...1.00IN
WIND...60MPH

$$

HEINERT/MARTIN
868 
WWUS53 KBIS 202253
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
553 PM CDT WED AUG 20 2014

NDC059-202330-
/O.CON.KBIS.SV.W.0111.000000T0000Z-140820T2330Z/
MORTON ND-
553 PM CDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MORTON COUNTY UNTIL 630 PM CDT...

AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
GLEN ULLIN...OR 34 MILES SOUTH OF BEULAH...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GLEN ULLIN.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS AND TORNADOES. MOVE 
QUICKLY TO A SAFE SHELTER...SUCH AS IN AN INTERIOR ROOM...A BATHROOM 
OR CLOSET...OR BASEMENT.

&&

LAT...LON 4698 10167 4672 10162 4672 10209 4698 10210
TIME...MOT...LOC 2253Z 261DEG 13KT 4680 10195

HAIL...1.00IN
WIND...60MPH

$$

HEINERT/MARTIN
929 
WWUS53 KBIS 202315
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
615 PM CDT WED AUG 20 2014

NDC059-202330-
/O.CON.KBIS.SV.W.0111.000000T0000Z-140820T2330Z/
MORTON ND-
615 PM CDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MORTON COUNTY UNTIL 630 PM CDT...

AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLEN ULLIN...
OR 34 MILES SOUTH OF BEULAH...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN MORTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAIN WAS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AND STREETS IN TOWN.

&&

LAT...LON 4692 10166 4672 10162 4672 10203 4691 10194
TIME...MOT...LOC 2314Z 260DEG 11KT 4677 10179

HAIL...0.75IN
WIND...60MPH

$$

HEINERT/MARTIN
769 
WWUS53 KBIS 202330
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT WED AUG 20 2014

NDC059-202339-
/O.EXP.KBIS.SV.W.0111.000000T0000Z-140820T2330Z/
MORTON ND-
630 PM CDT WED AUG 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MORTON COUNTY 
WILL EXPIRE AT 630 PM CDT...530 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.  HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 4692 10166 4672 10162 4672 10203 4691 10194
TIME...MOT...LOC 2329Z 260DEG 11KT 4678 10172

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 5:24 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 20, 5:24 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
524 PM CDT WED AUG 20 2014

.UPDATE...
ISSUED AT 514 PM CDT WED AUG 20 2014

THIS UPDATE FOR THE SEVERE THUNDERSTORM WATCH 469 UNTIL 11 PM CDT.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 244 PM CDT WED AUG 20 2014

SEVERE THUNDERSTORM POTENTIAL AND HEAVY RAINFALL WILL HIGHLIGHT
THE SHORT TERM FORECAST.

LITTLE CHANGE FROM THE PREVIOUS UPDATE. THE BEST POTENTIAL FOR
SEVERE CONVECTION REMAINS ALONG AND EAST OF THE HIGHWAY 83
CORRIDOR WHERE FILTERED SUNSHINE THROUGH MID TO HIGH LEVEL CLOUD
COVER HAS ALLOWED FOR TEMPERATURES TO WARM INTO THE LOWER
80S...AMID A MOIST AIRMASS WITH DEW POINTS GENERALLY IN THE UPPER
60S. SOME WEAK ML INHIBITION REMAINS...WHICH LEADS TO UNCERTAINTY
IF THE BOUNDARY LAYER CAN HEAT OUT GIVEN THE AFOREMENTIONED CLOUD
COVER. EFFECTIVE DEEP LAYER SHEAR IS MARGINAL...ON THE ORDER OF
THE 25-30 KTS...SUPPORTING A POSSIBLE SUPERCELL OR TWO IF
INHIBITION CAN BE OVER COME. GREATER CONVECTIVE STRENGTHENING
LOOKS TO BE DELAYED UNTIL 21-00 UTC WITH GREATER LOW LEVEL
CONVERGENCE AHEAD OF THE COLD FRONT PROPAGATING THROUGH WESTERN
NORTH DAKOTA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...HEAVY
RAIN WILL ALSO BE A PRIMARY THREAT AS CORFIDI VECTORS REMAIN SLOW
BETWEEN 10 AND 20 KTS...WITH CONTINUED INCREASING LOW LEVEL
MOISTURE TRANSPORT. FINALLY...CONTINGENT UPON SEVERE CONVECTIVE
DEVELOPMENT...AN ISOLATED TORNADO CANNOT BE RULED OUT WITH 0-1 KM
SHEAR OF 15-20 KTS AHEAD OF THE FRONT. STORMS WILL PROPAGATE EAST
THROUGH THE EVENING...WITH THE SEVERE THREAT WANING AFTER SUNSET.
A BRIEF LULL IN PRECIPITATION MAY BE IN STORE FOR MUCH OF WESTERN
AND CENTRAL NORTH DAKOTA ON THURSDAY WITH WEAK SHORTWAVE RIDGING
ALOFT BEFORE THE WET PATTERN IN THE EXTENDED.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 244 PM CDT WED AUG 20 2014

ACTIVE SOUTHWESTERLY FLOW CONTINUES THROUGH THE MAJORITY OF THE
EXTENDED KEEPING PRECIPITATION CHANCES IN THE FORECAST. MAJOR
CONCERN IS GOING INTO THE END OF THE WORK WEEK INTO THE WEEKEND AS
MODELS CONTINUE THEIR CONSISTENCY WITH GENERALLY HIGH QPF...WHICH IF
THIS COMES TO FRUITION MAY RESULT IN SOME HYDRO CONCERNS. NATIONAL
GUIDANCE KEEPS THE HIGHEST QPF VALUES THROUGH THE WEEKEND MAINLY
OVER WESTERN NORTH DAKOTA...BUT A SLIGHT SHIFT IN THE MODELS
SOLUTIONS OVER THE NEXT COUPLE DAYS COULD BRING THE CONCERNS FURTHER
EAST. WILL HAVE TO WATCH THIS CLOSELY. AS FOR TEMPERATURES...COOLER
AIRMASS WILL START TO SINK IN FRIDAY WITH WELL BELOW AVERAGE
TEMPERATURES EXPECTED BY THE WEEKEND...CONTINUING INTO EARLY NEXT
WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 514 PM CDT WED AUG 20 2014

MAIN THREAT FOR AVIATION WILL BE THUNDERSTORMS KBIS-KJMS THIS
EVENING. AT 5 PM CDT...A COLD FRONT EXTENDED FROM SOUTHEAST
SASKATCHEWAN THROUGH NORTHEAST MONTANA. THE FRONT WILL MOVE EAST
TONIGHT AND WILL BE THE FOCUS FOR THUNDERSTORMS. POTENTIAL FOR IFR
CONDITIONS IN THUNDERSTORMS...OTHERWISE VFR EXPECTED.

&&

.HYDROLOGY...
ISSUED AT 244 PM CDT WED AUG 20 2014

HYDROLOGIC CONCERNS ARE CENTERED UPON THE STRONG STORM SYSTEM
FORECAST TO IMPACT THE NORTHERN PLAINS SATURDAY AND SUNDAY. WHILE
HEAVY RAINFALL IS CERTAIN...ITS EXACT PLACEMENT WILL REMAIN A BIT
UNCERTAIN OVER THE NEXT 24 TO 36 HOURS AS THE MODEL TRACKS
CONTINUE TO WOBBLE A BIT. GIVEN UNCERTAINTY...WILL HOLD OFF ON A
WATCH FOR NOW AND HIGHLIGHT THE POTENTIAL CONCERNS IN THE HWO AND
ISSUE AN SPS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
SHORT TERM...AYD
LONG TERM...JJS
AVIATION...WAA
HYDROLOGY...AYD
Hazardous weather outlook, Aug 20, 3:21 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
321 PM CDT WED AUG 20 2014

NDZ004-212030-
BOTTINEAU-
321 PM CDT WED AUG 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SOURIS RIVER NEAR
WESTHOPE. SEE THE RIVERS AND LAKES TAB AT WWW.WEATHER.GOV/BIS FOR
DETAILS.

PERIODS OF THUNDERSTORMS WITH HEAVY RAIN LATE THIS AFTERNOON AND
EVENING. SMALL STREAMS AND COULEES MAY FLOOD DUE TO EXCESSIVE
RUNOFF. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY.
HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA SOCIAL
MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ019-020-025-034>037-042-045>048-050-051-212030-
MERCER-OLIVER-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
321 PM CDT WED AUG 20 2014 /221 PM MDT WED AUG 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH
THE AFTERNOON AND EVENING WITH LOCALLY HEAVY RAIN. SMALL STREAMS
AND COULEES MAY FLOOD DUE TO EXCESSIVE RUNOFF. THERE IS A SLIGHT
RISK THAT STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY.
HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ001>003-005-009>013-017-018-021>023-031>033-040-041-043-044-
212030-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
PIERCE-MCKENZIE-DUNN-MCLEAN-SHERIDAN-WELLS-GOLDEN VALLEY-BILLINGS-
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
321 PM CDT WED AUG 20 2014 /221 PM MDT WED AUG 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON INTO THE EARLY EVENING...AND DECREASE IN COVERAGE BY LATE
EVENING INTO THE OVERNIGHT HOURS. A FEW STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH TUESDAY.
HEAVY RAIN WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT SEVERE WEATHER TO NWS BISMARCK AT 701-223-4582...OR VIA
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

JSCHILD

In the hours before

Local storm report, Aug 20, 4:19 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
419 PM CDT WED AUG 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HEAVY RAIN       10 SE DICKINSON REGIONA 46.70N 102.64W
08/20/2014  E2.25 INCH       STARK              ND   PUBLIC

            VERY HEAVY RAIN OVER THE PAST HOUR. NO STANDING WATER.
            RAIN LETTING UP NOW.

&&

NHEINERT
Special weather statement, Aug 20, 4:22 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
422 PM CDT WED AUG 20 2014

NDZ033-041-202145-
HETTINGER-STARK-
322 PM MDT WED AUG 20 2014

...VERY HEAVY RAIN AND PEA SIZE HAIL MOVING THROUGH STARK COUNTY...

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEFOR...OR 19 MILES SOUTHEAST OF
DICKINSON...MOVING NORTHEAST AT 20 MPH.
TWO INCHES OF RAIN AND PEA SIZE HAIL ARE FORECAST WITH THIS
THUNDERSTORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INTERSTATE 94 BETWEEN GLADSTONE AND RICHARDTON
  TAYLOR...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY
RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4696 10248 4678 10213 4654 10253 4663 10277
TIME...MOT...LOC 2120Z 219DEG 18KT 4668 10254

HEINERT/MARTIN
Special weather statement, Aug 20, 4:31 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM CDT WED AUG 20 2014

NDZ004-005-013-202200-
BOTTINEAU-PIERCE-ROLETTE-
431 PM CDT WED AUG 20 2014

...SPECIAL WEATHER STATEMENT...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OVERLY...OR 17 MILES NORTH
OF RUGBY...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROLETTE...
  OVERLY...

DEVELOPING STORMS NEAR WILLOW CITY WILL AFFECT SOUTHEASTERN
BOTTINEAU COUNTY AS WELL.

VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.

LAT...LON 4879 10005 4862 9975 4837 10008 4857 10031
TIME...MOT...LOC 2130Z 211DEG 16KT 4862 10009

VINING
Local storm report, Aug 20, 4:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
437 PM CDT WED AUG 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             11 S DICKINSON          46.72N 102.79W
08/20/2014  E0.75 INCH       STARK              ND   PUBLIC

            REPORT RELAYED THROUGH MEDIA.

&&

NHEINERT
Special weather statement, Aug 20, 5:03 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT WED AUG 20 2014

NDZ033-034-041-042-044-045-202300-
ADAMS-GRANT-HETTINGER-MORTON-SIOUX-STARK-
403 PM MDT WED AUG 20 2014

...STRONG THUNDERSTORMS WERE MOVING OUT OF SOUTHWEST NORTH DAKOTA
AND INTO THE SOUTH CENTRAL PART OF THE STATE...

AT 400 PM MDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR RICHARDTON
TO NEAR HETTINGER...AND WERE MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...VERY HEAVY RAIN...WINDS UP TO 50 MPH...AND
CONTINUOUS CLOUD TO GROUND LIGHTNING...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HEBRON...
  NORTH LEMMON...
  NEW LEIPZIG...
  GLEN ULLIN...
  ELGIN...
  HEART BUTTE DAM...
  BURT...
  BENTLEY...
  HEIL...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT.
THUNDERSTORMS COULD INTENSIFY SO MOVE INSIDE IF STORMS APPROACH
YOU.

THE HEAVY RAIN COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS...AS WELL AS STREETS IN TOWN.

LAT...LON 4593 10282 4595 10291 4628 10279 4693 10246
      4696 10162 4594 10169
TIME...MOT...LOC 2200Z 248DEG 22KT 4681 10221 4591 10236

HEINERT/MARTIN
Special weather statement, Aug 20, 5:13 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
513 PM CDT WED AUG 20 2014

NDZ004-005-012-013-202315-
BOTTINEAU-MCHENRY-PIERCE-ROLETTE-
513 PM CDT WED AUG 20 2014

...SPECIAL WEATHER STATEMENT...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHERN PIERCE
COUNTY...SOUTHERN ROLETTE...AND SOUTHEASTERN BOTTINEAU
COUNTIES...NEAR BARTON AND IN THE RUGBY AREA. THE STORMS WERE MOVING
NORTH AT 15 MPH.

PENNY SIZE HAIL...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOTTINEAU...
  WILLOW CITY...
  ROLETTE...
  DUNSEITH...
  BELCOURT...
  NANSON...
  GARDENA...
  OVERLY...
  OMEMEE...
  THORNE...
  SHELL VALLEY...

VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.

LAT...LON 4889 10053 4886 9971 4837 9973 4837 9985
      4826 9985 4832 10054
TIME...MOT...LOC 2211Z 186DEG 12KT 4854 10002

VINING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 9:28 AM CDTAreal Flood AdvisoryBISBurke, Divide6 hr
Aug 20, 3:18 PM CDTSevere Thunderstorm WarningBISRolette23 min
Aug 20, 3:28 PM CDTSpecial Weather StatementBISStark47 min
Aug 20, 3:45 PM CDTSpecial Weather StatementBISRolette45 min
Aug 20, 3:50 PM CDTSpecial Weather StatementBISMountrail40 min
Aug 20, 3:52 PM CDTSpecial Weather StatementBISSlope38 min
Aug 20, 3:57 PM CDTSpecial Weather StatementBISAdams33 min
Aug 20, 4:11 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Ward64 min
Aug 20, 4:22 PM CDTSpecial Weather StatementBISStark23 min
Aug 20, 4:31 PM CDTSpecial Weather StatementBISRolette29 min
Aug 20, 4:31 PM CDTSevere Thunderstorm WarningBISStark33 min
Aug 20, 5:03 PM CDTSpecial Weather StatementBISAdams, Hettinger57 min
Aug 20, 5:06 PM CDTSevere Thunderstorm WarningBISBurke, Renville, Ward54 min
Aug 20, 5:13 PM CDTSpecial Weather StatementBISRolette62 min
Aug 20, 5:37 PM CDTAreal Flood AdvisoryBISAdams, Grant, Hettinger, Morton, Sioux, Stark6 hr
Aug 20, 6:30 PM CDTSpecial Weather StatementBISWard45 min
Aug 20, 6:42 PM CDTSpecial Weather StatementBISBurleigh33 min
Aug 20, 6:43 PM CDTSpecial Weather StatementBISGrant, Morton62 min
Aug 20, 6:50 PM CDTSpecial Weather StatementBISMcHenry40 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.